Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What are the effects of having too much Coumadin and Aspirin ?

What are the effects of too much Coumadin and Aspirin ? My brother has A-Fib and is being administered too much of these meds in addition to Klonopin and Cardizem. (He is in a facility (NJ) and we feel he is being overdosed--he is not well..if anyone also able to help legally? medically? Please let me know. I have already tried several media avenues. I suppose I forgot to mention a few of the effects he is having: - lost 20 lbs in two weeks -extremely tired/fatigued, physically weak - loss of appetite
Asked On : Wed, 16 Dec 2009
Answers:  1 Views:  461
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hi Hope, you have received some good answers. Let me explain some other things also as a Coumadin patient for 4 years now. A common target INR level for a person taking anticoagulants (Coumadin and Aspirin) is 2.0 to 3.0, though it can vary from one individual to another, and should be determined by a physician. In general, the higher the number, the longer it takes the blood to clot. The target set by a physician for an individual patient is also called the therapeutic INR range, and is dependent upon the condition being treated and the risk of clot formation. However, no matter what range is prescribed, staying in this range is very important to avoid serious complications, including stroke, blood clots and hemorrhaging. He is not taking too much Coumadin if his levels are in the above ranges. Some people have to take more Coumadin to get their ranges to where they should be. For instance I take 10 mgs every day except Tuesday and Saturdays and on those days take 12.5 mgs. That sounds like a lot, but that keeps my level at 3.0 which is where my doctor wants me because I have a mechanical heart valve. Asprin is also given to many patients on Coumadin, BUT.... it is a one tablet low dose 81 mg Aspirin per day. I take that also. As long as his INR levels are not above the ranges I spoke of above, he is not taking too much. When his ranges get much higher than this, that is when it can become dangerous. Coumadin patients are carefully monitored regularly. So first you need to find out what his INR level is to see if he is being given too much. If your brother has not allowed you to have access to his medical records, you will have to get him to sign a HIPAA form to allow you to be able to view his records and talk with his doctor. You also need to find out how much Klonopin and Cardizem he is taking. I take 2 Klonopin per day 0.5 mgs. I cannot comment on the Cardizem since I don't know his dosage. But the first thing you need to do is see if you can talk personally with his doctors and review his medical records before you can prove anything, etc.
Answered: Wed, 16 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor